Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 192, NWS Shreveport, LA

May 27, 1997Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 1997, 3:02 AM CDT for Miller County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 1997, 3:02 AM CDT (08:02 UTC)
Expired
May 27, 1997, 4:00 AM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Miller County, AR

The radar

The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:45 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4528 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 270802 RRA
SVRSHV
ARC091-270900-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 AM CDT TUE MAY 27 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  400 AM CDT
FOR THE FOLLOWING AREA...
 
IN SOUTHWEST ARKANSAS
 
   ...MILLER COUNTY
 
AT 302 AM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM ASHDOWN TO NEW B&OSTON MOVING SOUTHEAST AT 40 MPH.
EXPECT WINDS OF 60 TO 70 MPH WITH THIS THUNDERSTORM.
 
 
GO TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE
TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:48 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, May 26, 9:48 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT MON MAY 26 1997

CURRENT FORECAST LOOKS ON TRACK...WILL RAISE MINS A TAD AS CURRENT
DPS ACROSS NORTH LA ARE IN THE MID 70S. WILL LEAVE IN TSTMS AS THEY
COULD MOVE INTO NORTH LA LATE...HOWEVER IT APPEARS THAT THEY WILL
REMAIN IN OK AND AR.

IV

In the hours before

Local storm report, May 27, 1:12 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 AM CDT TUE MAY 27 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1237 AM    5 NE BROKEN BOW           OK   TORNADO
05/27/97   MCCURTAIN

1245 AM    2 NW WRIGHT CITY          OK   TORNADO
05/27/97   MCCURTAIN

1245 AM    5 N VALLIANT              OK   1.75 INCH HAIL
05/27/97   MCCURTAIN

1250 AM    4 N VALLIANT   J           OK   TORNADO
05/27/97   MCCURTAIN

10
Local storm report, May 27, 1:23 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
123 AM CDT TUE MAY 27 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1237 AM    5 NE BROKEN BOW           OK   TORNADO
05/27/97   MCCURTAIN

1245 AM    2 NW WRIGHT CITY          OK   TORNADO
05/27/97   MCCURTAIN

1245 AM    5 N VALLIANT              OK   1.75 INCH HAIL
05/27/97   MCCURTAIN

1250 AM    4 N VALLIANT              OK   TORNADO
05/27/97   MCCURTAIN

0113 AM    2 E BROKEN BOW            OK   TORNADO
05/27/97   MCCURTAIN

10
Local storm report, May 27, 1:36 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CDT TUE MAY 27 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1120 AM    5 W BETHEL                OK   1.00 INCH HAIL
05/26/97   MCCURTAIN

0110 AM    1 E BROKEN BOW            OK   WIND DAMAGE
05/27/97   MCCURTAIN                      TREES DOWN.

10
Local storm report, May 27, 1:38 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CDT TUE MAY 27 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1120 AM    5 W BETHEL                OK   1.00 INCH HAIL
05/26/97   MCCURTAIN

0110 AM    1 E BROKEN BOW            OK   WIND DAMAGE
05/27/97   MCCURTAIN                      TREES DOWN.

10
Special weather statement, May 27, 2:00 AM CDT, 1 hour 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>003-OKZ077-TXZ096-097-108>112-124>
126-136>138-270800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 AM CDT TUE MAY 27 1997

...TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM FOR ALL OF SOUTHERN
ARKANSAS...

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OF
NORTHEAST TEXAS UNTIL 700 AM...

AT 208 AM DOPPLER RADAR INDICATED A 20 TO 30 MILE WIDE LINE OF STRONG
THUNDERSTORMS EXENDING FROM HOT SPRINGS TO HOPE AND ASHDOWN ARKANSAS
TO IDABEL OKLAHOMA TO 20 MILES NORTHWEST OF MOUNT VERNON TEXAS.  THE
STRONGEST STORMS ARE JUST EAST OF NASHVILLE ARKANSAS...FROM BROKEN
BOW AND IDABEL OKLAHOMA TO CLARKVILLE TEXAS.

MOVEMENT WAS SOUTHEAST AT 20 MPH.

SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE STRONG GUSTY WINDS OF
4O TO 50 MPH...ONE TO TWO INCHES OF RAIN PER HOUR...DANGEROUS
LIGHTNING AND HAIL OF 1/2 INCH IN DIAMETER.

4/10
Special weather statement, May 27, 2:09 AM CDT, 53 minutes before
ARZ050-051-059>061-070>073-LAZ001>003-OKZ077-TXZ096-097-108>112-124>
126-136>138-270800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 AM CDT TUE MAY 27 1997

...TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM FOR ALL OF SOUTHERN
ARKANSAS...

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OF
NORTHEAST TEXAS UNTIL 700 AM...

AT 208 AM DOPPLER RADAR INDICATED A 20 TO 30 MILE WIDE LINE OF STRONG
THUNDERSTORMS EXENDING FROM HOT SPRINGS TO HOPE AND ASHDOWN ARKANSAS
TO IDABEL OKLAHOMA TO 20 MILES NORTHWEST OF MOUNT VERNON TEXAS.  THE
STRONGEST STORMS ARE JUST EAST OF NASHVILLE ARKANSAS...FROM BROKEN
BOW AND IDABEL OKLAHOMA TO CLARKVILLE TEXAS.

MOVEMENT WABS SOUTHEAST AT 20 MPH.

SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE STRONG GUSTY WINDS OF
4O TO 50 MPH...ONE TO TWO INCHES OF RAIN PER HOUR...DANGEROUS
LIGHTNING AND HAIL OF 1/2 INCH IN DIAMETER.

4/10

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:50 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier55 min
May 27, 3:44 AM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette61 min
May 27, 3:21 PM CDTSevere Thunderstorm WarningSHVMiller69 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.